Search

Safety Measures Recalling of Ampicillin and Sulbactam for Injection USP, 3 g Single-Dose Vials

| Editor: Ahlam Rais

Auromedics Pharma is voluntarily recalling two lots of Ampicillin and Sulbactam for Injection USP, 3 g/Single-Dose vials, to the hospital/user level.

Ampicillin and Sulbactam for Injection is an intravenously or intramuscularly administered antibiotic used for the treatment of infections.
Ampicillin and Sulbactam for Injection is an intravenously or intramuscularly administered antibiotic used for the treatment of infections.
(Source: Deposit Photos)

The recall has been initiated due to customer complaints of the presence of red particulate matter in the product that is believed to be red rubber particles from the manufacturing process of the active ingredients.

In the event the particulate is administered to the patient, it may result in local site reaction, phlebitis, pulmonary granuloma, occlusion of blood vessels, thromboembolic events and systemic immune response.

Patients with vascular disease may be at particular risk of embolic events which could cause permanent impairment or damage to a body structure or function. The risk is reduced by the possibility of detection. To date, Auromedics Pharma has not received reports of any adverse events or identifiable safety concerns attributed to the product consumed from these lots.

Ampicillin and Sulbactam for Injection is an intravenously or intramuscularly administered antibiotic used for the treatment of infections due to susceptible strains in adults and pediatric patients one year and older. It is packaged in a carton containing 10 vials, NDC 55150-117-20. The affected Ampicillin and Sulbactam for Injection lots being recalled are AS0317041-A, Exp. Aug 2019, and AS0317035-A, Exp. Aug 2019.

Auromedics Pharma is notifying its distributors and customers by recall letters and is arranging for return/replacement etc. of all recalled product. Consumers/distributors/retailers that have the product lot which is being recalled should immediately stop using and return to place of purchase/contact their doctor as appropriate.

(ID:45304835)